Alert archive / New Mexico / Special Weather Statements in 2020
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 2, 2020, 8:13 PM MDT for Union County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2020, 8:13 PM MDT (02:13 UTC)
- Expired
- Aug 2, 2020, 8:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Albuquerque, NM
County Union County, NM
The radar
The Amarillo radar (KAMA), 208 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2456 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted.
926 WWUS85 KABQ 030213 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 813 PM MDT Sun Aug 2 2020 NMZ230-030245- Union County- 813 PM MDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL 845 PM MDT... At 813 PM MDT, Doppler radar was tracking a strong thunderstorm near Kenton, or 30 miles north of Clayton, moving south at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Seneca and Moses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for northeastern New Mexico. LAT...LON 3663 10300 3659 10313 3693 10321 3698 10300 TIME...MOT...LOC 0213Z 340DEG 19KT 3688 10308 $$ 40
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 2, 5:39 PM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 2, 5:39 PM MDT, 2 hours 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 539 PM MDT Sun Aug 2 2020 .AVIATION... 00Z TAF CYCLE Upper high center west of NM with winds aloft trending from northwest to southeast. Convection expected to continue through roughly 06Z. Some of the storms will be strong to severe with one inch hail and wind gusts around 50kt, and brief MVFR to IFR cigs/vsbys along with mt obscurations possible in the strongest storms. A convective complex may develop across east central and southeast NM early this evening and continue to near 06Z before weakening and moving into TX. Sct showers overnight with mostly VFR conditions. More showers and thunderstorms Monday afternoon and evening. && .PREV DISCUSSION...236 PM MDT Sun Aug 2 2020... .SYNOPSIS... Today's storm activity will continue through the evening hours across central and eastern New Mexico. A few of these storms may become strong to severe with the greatest risk being in the east where large hail, damaging winds, and heavy downpours will be possible. Another round of storms is expected on Monday which will again favor central and eastern New Mexico. Severe weather will be possible again on Monday in the east. Drier air filtering into the area will lead to a decrease in storm coverage through Wednesday as temperatures trend up. Storm chances briefly trend up on Thursday, but a break in the monsoon looks likely by next weekend. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)... The upper high center was west of New Mexico this afternoon and will linger there Monday before drifting over New Mexico Monday night and Tuesday. The change in position of the upper high center will lead to fewer showers and storms on Monday and Monday night, especially for locales west of the Rio Grande Valley. Highs Monday will be a few degrees warmer for most areas, and above normal. Lows will remain near to above normal. The atmosphere continues to destabilize this afternoon, especially over portions of northeast and east central New Mexico where LAPS has analyzed a -7 LI and CAPE greater than 2000 bullseye at 1 PM. The Day One slight risk continues along the east slopes of the central mountain chain and eastward to the Texas border, with the Marginal area pushed back to the Continental Divide and Arizona border over southwest New Mexico. Storms will generally move from north to south, or northwest to southeast, except for southwest New Mexico where a northeast to southwest movement is more likely. Severe storms are possible again on Monday afternoon and evening between the central mountain chain and the Pecos Valley where a marginal risk is outlooked. LONG TERM...(TUESDAY THROUGH SUNDAY)... The H5 high pressure will continue to move eastward on Tuesday, roughly centered over southern NM. The position of the high will cause PWATs to trend down to around 0.50" for areas west of the central mountain chain. Low-level southerly flow in the east will help moisture linger there with dewpoints in the 50's and PWATs near an inch. Storm coverage will trend down significantly on Tuesday, but a few storms will still be expected primarily over the northern Sangre de Cristos and northeast highlands/plains. The high moves slightly more east on Wednesday into southeastern NM which starts to allow for a southerly moisture plume to develop which will help to trend PWATs up to near an inch across the west. This will allow for a slight uptick in storm coverage across the west on Wednesday. Emphasis on the "slight uptick" with a lack of deep moisture across the area as dewpoints will remain in the 30's. The high moves east into the TX Panhandle on Thursday as a trough moves into the PacNW. This will continue to trend moisture values and storm chances up, but it, unfortunately, looks to be short- lived. While there are some differences in the placement of the high late next week and into the weekend, guidance is in good agreement that it will at least move back to the west - possibly over the state - which shuts off the monsoon moisture tap again. 15 && .FIRE WEATHER... The upper high center was west of New Mexico this afternoon and will linger there into Monday before drifting over New Mexico by Tuesday. This will lead to fewer showers and storms Monday and especially Tuesday. Consequently, maximum humidity values trend will lower especially from the AZ border to the central mountain chain Monday through Tuesday night, resulting in areas of fair to poor overnight recoveries. Daytime humidities and temperatures trend drier and a little warmer as well, but winds overall won't be strong enough for critical conditions to develop. The upper high will continue moving to the east of New Mexico Wednesday and Thursday, allowing for the stream of subtropical moisture to resume, and increasing areal coverage and number of thunderstorms as soon as Wednesday afternoon. The uptick in convection will persist Thursday and into Friday before drier westerly flow dominates northern New Mexico over the weekend, limiting the bulk of any wetting precipitation to locales south of Interstate 40. Ventilation rates will be mostly good to excellent, with some very localized fair to poor rates Monday central and east and Wednesday over the east. && .AVIATION... 18Z TAF CYCLE && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 2, 2:45 PM MDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 245 PM MDT Sun Aug 2 2020 NMZ201>241-031100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 245 PM MDT Sun Aug 2 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight There is a risk of severe thunderstorms through this evening across central and eastern New Mexico. The stronger storms will be capable of producing large hail, damaging winds, frequent lightning, and heavy downpours. .DAYS TWO THROUGH SEVEN...Monday through Saturday The risk for severe weather will continue on Monday across northeast and east central NM where a few storms may produce large hail, damaging winds, frequent lightning, and heavy downpours. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail, high winds, and flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. Please relay all severe weather reports while following all local, state, and CDC guidelines. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 15
In the hours before
Local storm report, Aug 2, 5:18 PM MDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 PM MDT SUN AUG 02 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 2 S SOCORRO 34.02N 106.90W
08/02/2020 M61 MPH SOCORRO NM AWOS
KONM AWOS.
&&
EVENT NUMBER ABQ202001392
AGCSpecial weather statement, Aug 2, 5:33 PM MDT, 2 hours 40 minutes before
Special Weather Statement National Weather Service Albuquerque NM 533 PM MDT Sun Aug 2 2020 NMZ230-030000- Union County- 533 PM MDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY UNTIL 600 PM MDT... At 533 PM MDT, Doppler radar was tracking a strong thunderstorm near Mount Dora, or 21 miles west of Clayton, moving southeast at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Grenville, Clayton Lake State Park and Mount Dora. This includes Highway 64 between Mile Markers 399 and 421. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for northeastern New Mexico. LAT...LON 3658 10373 3671 10361 3658 10324 3631 10350 TIME...MOT...LOC 2333Z 308DEG 17KT 3657 10353 15
Special weather statement, Aug 2, 6:44 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
644 PM MDT Sun Aug 2 2020
NMZ219-030115-
Middle Rio Grande Valley/Albuquerque Metro Area-
644 PM MDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VALENCIA AND
BERNALILLO COUNTIES UNTIL 715 PM MDT...
At 644 PM MDT, Doppler radar was tracking a strong thunderstorm over
Isleta Pueblo, or near Los Lunas, moving south at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Valencia, Los Lunas, Bosque Farms, Peralta, El Cerro Mission, Isleta
Pueblo, Meadow Lake, Los Chaves, Rio Communities North and South
Valley.
This includes Interstate 25 between Mile Markers 207 and 213, and
near Mile Marker 215.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
central New Mexico.
LAT...LON 3494 10673 3498 10653 3478 10646 3475 10646
3475 10676
TIME...MOT...LOC 0044Z 345DEG 19KT 3489 10665
CASpecial weather statement, Aug 2, 6:52 PM MDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Albuquerque NM 652 PM MDT Sun Aug 2 2020 NMZ230-030115- Union County- 652 PM MDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY UNTIL 715 PM MDT... At 651 PM MDT, Doppler radar was tracking a strong thunderstorm near Mount Dora, or 21 miles west of Clayton, moving southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Grenville, Clayton Lake State Park and Mount Dora. This includes Highway 64 between Mile Markers 399 and 426. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for northeastern New Mexico. LAT...LON 3660 10372 3671 10350 3650 10317 3632 10361 TIME...MOT...LOC 0051Z 331DEG 19KT 3657 10353 15
Special weather statement, Aug 2, 7:53 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
753 PM MDT Sun Aug 2 2020
NMZ235-030230-
Curry County-
753 PM MDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CURRY COUNTY UNTIL 830 PM
MDT...
At 753 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Rhea, or 16 miles north of Clovis, moving south at 30
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Clovis and Pleasant Hill.
This includes Highway 60 between Mile Markers 390 and 394.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central New Mexico.
LAT...LON 3432 10316 3471 10329 3483 10319 3473 10304
3445 10304
TIME...MOT...LOC 0153Z 337DEG 27KT 3464 10316
CASpecial weather statement, Aug 2, 8:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 813 PM MDT Sun Aug 2 2020 NMZ230-030245- Union County- 813 PM MDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL 845 PM MDT... At 813 PM MDT, Doppler radar was tracking a strong thunderstorm near Kenton, or 30 miles north of Clayton, moving south at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Seneca and Moses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for northeastern New Mexico. LAT...LON 3663 10300 3659 10313 3693 10321 3698 10300 TIME...MOT...LOC 0213Z 340DEG 19KT 3688 10308 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:22 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 113 min |
| Aug 2, 6:35 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 115 min |
| Aug 2, 6:44 PM MDT | Special Weather Statement | ABQ | Bernalillo | 31 min |
| Aug 2, 6:52 PM MDT | Special Weather Statement | ABQ | Union | 23 min |
| Aug 2, 7:53 PM MDT | Special Weather Statement | ABQ | Curry | 37 min |
| Aug 2, 8:31 PM MDT | Special Weather Statement | ABQ | Chaves | 29 min |
| Aug 3, 1:43 PM MDT | Special Weather Statement | ABQ | Mora | 32 min |
| Aug 3, 2:06 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 24 min |
| Aug 3, 2:20 PM MDT | Special Weather Statement | ABQ | Catron | 25 min |
| Aug 3, 2:30 PM MDT | Special Weather Statement | ABQ | Mora | 30 min |
| Aug 3, 2:43 PM MDT | Special Weather Statement | ABQ | Taos | 32 min |
| Aug 3, 3:00 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 60 min |
| Aug 3, 3:05 PM MDT | Areal Flood Advisory | ABQ | Socorro | 3 hr |
| Aug 3, 3:59 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 23 min |
| Aug 3, 4:02 PM MDT | Special Weather Statement | ABQ | Los Alamos | 28 min |
| Aug 3, 4:12 PM MDT | Special Weather Statement | ABQ | 33 min | |
| Aug 3, 4:21 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel, Torrance | 14 min |
| Aug 3, 4:25 PM MDT | Special Weather Statement | ABQ | Valencia | 35 min |
| Aug 3, 4:32 PM MDT | Special Weather Statement | ABQ | Los Alamos | 28 min |
| Aug 3, 4:34 PM MDT | Special Weather Statement | ABQ | 26 min | |
| Aug 3, 4:37 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 113 min |
| Aug 3, 4:41 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 2 hr |
| Aug 3, 4:50 PM MDT | Areal Flood Advisory | ABQ | Colfax | 115 min |
| Aug 3, 4:54 PM MDT | Special Weather Statement | ABQ | Colfax | 36 min |
| Aug 3, 4:57 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Torrance | 33 min |
| Aug 3, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 45 min |
| Aug 3, 5:02 PM MDT | Special Weather Statement | ABQ | Sandoval | 28 min |
| Aug 3, 5:22 PM MDT | Special Weather Statement | ABQ | San Miguel | 23 min |
| Aug 3, 5:35 PM MDT | Special Weather Statement | ABQ | Colfax | 25 min |
| Aug 3, 5:42 PM MDT | Special Weather Statement | ABQ | San Miguel | 33 min |
| Aug 3, 5:54 PM MDT | Special Weather Statement | ABQ | Bernalillo | 36 min |
Nearby
Special Weather Statements in New Mexico, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.